MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381533
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ shielded iv catheter experienced catheter tip damage/deformation/defective.The following information was provided by the initial reporter: material no.: 381533, batch no.: unknown.Tip of a insyte autoguard is malfunctioning.There have been two recent devices given to me that had issues in our pre-op department.I do not have the lot number for this particular incident.I since have had another device given to me and it did include the package.The lot number for this one is 0342575.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ shielded iv catheter experienced catheter tip damage/deformation/defective.The following information was provided by the initial reporter: material no.: 381533 batch no.: unknown.Tip of a insyte autoguard is malfunctioning.There have been two recent devices given to me that had issues in our pre-op department.I do not have the lot number for this particular incident.I since have had another device given to me and it did include the package.The lot number for this one is 0342575.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval? yes d10: returned to manufacturer on: 2021-05-13.H6: investigation summary: our quality engineer inspected the sample submitted for evaluation.Bd received one catheter adapter assembly.Upon inspection of the received unit, it was found that the tip of the catheter was bent at a slight angle and the needle had pierced through the catheter wall near the tip.The reported defect was confirmed.This type of defect can occur during the manufacturing process or in the clinical setting.There is an automated vision system in place that inspects the products during manufacturing, as well as a sampling plan to mitigate the occurrence of this defect.Since the package had been opened, it is also possible the defect occurred during tip adhesion break.Based on the information available, bd could not determine with certainty if the defect occurred during manufacturing or in the user environment.A device history record review could not be performed as the lot number is unknown.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.

Brand Name
BD INSYTE AUTOGUARD SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key11895907
Report Number1710034-2021-00448
Device Sequence Number3685891
Product Code FOZ
UDI-Device Identifier00382903815333
UDI-Public00382903815333
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381533
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1